Jump to content

Malvaina: 3 weeks on Effexor


Malvaina

Recommended Posts

Hi! I wanted to introduce myself and ask for advice. 

In November 2018 I started taking Escitalopram, then 6 months later Mirtor* 15 mg. 3 weeks ago I was put on Effexor 75 mg in place of Escitalopram. I started reading about Effexor and I really want off of it. Do I still have to taper so slowly? I've never had any problems with antidepressants, but I'm scared that if I taper by 10% it will only make things worse. I know antidepressants take some time to work so maybe I don't have that much damage done? My psychiatrist recommended taking 37,5 mg for 2 weeks, then according to how I feel, taking a couple beads out of the capsule every other day. Can I do this? 

 

* mirtazapine (see https://www.drugs.com/international/mirtor.html)

 

Edited by Gridley
added drug info
Link to post
  • ChessieCat changed the title to Malvaina: 3 weeks on Effexor
  • Moderator

Welcome to SA, Malvaina.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.

 

Account Settings – Create or Edit a signature.

 

2 hours ago, Malvaina said:

I started reading about Effexor and I really want off of it. Do I still have to taper so slowly? I've never had any problems with antidepressants, but I'm scared that if I taper by 10% it will only make things worse.

 

You may be right.  The general rule is that a person is at risk of withdrawal symptoms after being on an antidepressant for over one month.  Since you've been on Effexor for only three weeks, it may be possible to simply stop now without tapering.

 

How long does it take to become dependent on ADs? - Tapering ..

 

2 hours ago, Malvaina said:

My psychiatrist recommended taking 37,5 mg for 2 weeks, then according to how I feel, taking a couple beads out of the capsule every other day.

 

This is a bad idea.  Taking the Effexor for two more weeks (totaling 5 weeks) makes it more likely you will have become dependent on the Effexor, necessitating a 10% taper.  Every other day tapering, as your psychiatrist recommended, is also a bad idea.  Every other days tapering makes the amount of the drug in your blood stream go up nd down, battering your nervous system and making withdrawal worse.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Add in one at a time and at a low dose in case you do experience problems. Get supplements that are single ingredient (not mixed with other types of supplements).

 

This is your Introduction topic, where you can complete your drug signature, ask questions and connect with other members.  We're glad you found your way here.
Edited by Gridley

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020, 7-week Ativan-Valium crossover + change to one 18.75mg dose, w/1 month hold.

Feb. 9, 2021, begin 10% every 4 weeks taper.  Current dose as of April 10: 13mgai.  Taper is 31% complete.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg.


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy